Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Need help w/ SSRI + antipsychotic sexual SEs

Posted by Dave954 on June 1, 2006, at 6:14:03

In reply to Re: Need help w/ SSRI + antipsychotic sexual SEs Dave954, posted by yxibow on June 1, 2006, at 3:02:08

> Its not only the antagonism of dopamine, but also prolactin levels that cause sexual side effects with antipsychotics, though Seroquel I believe has a lower amount of that issue. Sheer sedation from the above medications is another reason why you could be experiencing sexual side effects. I would place the SSRI ahead of the Seroquel, which is a fairly low dose of that neuroleptic.
>
> I don't remember whether Cymbalta is sexually stimulating, neutral, or inhibiting, but have you tried that medication or looked into it?
>
> I also take Seroquel and I think the sheer groggy factor and the fact that it lowers blood pressure (you can do the math with where blood pressure is important....) may be a greater factor.
>
> I don't have any great solutions as you said you cannot tolerate Wellbutrin... I assume you used XR or SR, because Wellbutrin by itself can cause greater heart factors as it is immediate release. The only other thing would be to go out on a total limb and say take a small amount of Wellbutrin SR with a beta blocker like atenolol -- of course, beta blockers will also mess with your blood pressure.
>
>
> Just my 2c
>
>
> -- Jay
I am aware that Seroquel elevates prolactin levels the least amount compared to the other APs (except maybe Abilify, which is not good for insomnia) - however it still impairs my libido way more than Lexapro (I have been on each medication by itself - even 25 mg of Seroquel by itself causes worse sexual dysfunction for me than 10 mg of Lexapro by itself - go figure). I have read that Cymbalta's sexual side effects are very similar to Effexor's - hence why I wasn't interested in it (besides, my main issue at this point is the sexual dysfunction from the Seroquel). I considered asking my psychiatrist if he could try me on 150 mg of Wellbutrin XL with a beta blocker, but am not sure if this is a good idea? I question if this approach would even work as I've tried Wellbutrin with a combination of Effexor and Risperdal in the past and I had a lot of anxiety with no increase in sexual desire - though Wellbutrin by itself increased sexual desire big time. I wonder if Lexapro and Seroquel combined with Wellbutrin would have a more favorable effect ...


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Dave954 thread:651270
URL: http://www.dr-bob.org/babble/20060530/msgs/651360.html